Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 4, 2020, 9:55 AM PDT for 6 counties in Nevada. It took effect at Jun 5, 2020, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 9:55 AM PDT (16:55 UTC)
- In effect from
- Jun 5, 2020, 11:00 AM PDT
- Expired
- Jun 5, 2020, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3664 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS85 KREV 041655 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 955 AM PDT Thu Jun 4 2020 NVZ423-052300- /O.NEW.KREV.FW.W.0003.200605T1800Z-200606T0400Z/ /O.NEW.KREV.FW.A.0005.200606T1600Z-200607T0400Z/ West Humboldt Basin in Pershing County- 955 AM PDT Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY DUE TO GUSTY WINDS AND LOW HUMIDITY FOR THE WEST HUMBOLDT BASIN... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR THE WEST HUMBOLDT BASIN... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 9 PM PDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low humidity is in effect from Saturday morning through Saturday evening. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County. * Winds...Southwest 15 to 25 mph with gusts to 35 mph Friday. West to southwest 20 to 35 mph with gusts to 50 mph Saturday. * Humidity...8 to 15% Friday. 14 to 22% Saturday * Duration...3 to 6 hours Friday. 5 to 10 hours Saturday. * Thunderstorms...Isolated thunderstorms are possible east of Lovelock Friday afternoon. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-052300- /O.NEW.KREV.FW.W.0003.200605T1800Z-200606T0400Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Eastern Lyon, and Far Southern Lassen Counties- 955 AM PDT Thu Jun 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY DUE TO GUSTY WINDS AND LOW HUMIDITY FOR THE NORTHERN SIERRA FRONT... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 11 AM to 9 PM PDT Friday. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Eastern Lyon and and Far Southern Lassen Counties. * Winds...Southwest 15 to 25 mph with gusts to 35 mph. * Humidity...10 to 16% * Duration...3 to 6 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ429-052300- /O.NEW.KREV.FW.A.0005.200606T1600Z-200607T0400Z/ Lahontan Basin including Churchill and Eastern Mineral Counties- 955 AM PDT Thu Jun 4 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY FOR THE LAHONTAN BASIN... The National Weather Service in Reno has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Saturday morning through Saturday evening. * Affected Area...Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest 20 to 35 mph with gusts to 50 mph. * Humidity...12 to 20% * Duration...5 to 10 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
2 follow-up statements
228 WWUS85 KREV 051757 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1057 AM PDT Fri Jun 5 2020 NVZ423-062300- /O.UPG.KREV.FW.A.0005.200606T1600Z-200607T0400Z/ /O.NEW.KREV.FW.W.0004.200606T1700Z-200607T0300Z/ /O.CON.KREV.FW.W.0003.200605T1800Z-200606T0400Z/ West Humboldt Basin in Pershing County- 1057 AM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE WEST HUMBOLDT BASIN... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WEST HUMBOLDT BASIN... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * CHANGES...Upgraded the Fire Weather Watch to a Red Flag Warning. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County. * Winds...Southwest 15 to 25 mph with gusts to 35 mph Friday. West to southwest 20 to 35 mph with gusts to 50 mph Saturday. * Humidity...8 to 15% Friday. 12 to 20% Saturday. * Duration...3 to 6 hours Friday. 5 to 10 hours Saturday. * Thunderstorms...Isolated thunderstorms are possible east of Lovelock this afternoon. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ429-062300- /O.UPG.KREV.FW.A.0005.200606T1600Z-200607T0400Z/ /O.NEW.KREV.FW.W.0004.200606T1700Z-200607T0300Z/ Lahontan Basin including Churchill and Eastern Mineral Counties- 1057 AM PDT Fri Jun 5 2020 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAHONTAN BASIN... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 8 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * CHANGES...Upgraded the Fire Weather Watch to a Red Flag Warning. * Affected Area...Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest 20 to 35 mph with gusts to 50 mph. * Humidity...10 to 20%. * Duration...5 to 10 hours. * Thunderstorms...Scattered thunderstorms are possible this afternoon. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-060400- /O.CON.KREV.FW.W.0003.200605T1800Z-200606T0400Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Eastern Lyon, and Far Southern Lassen Counties- 1057 AM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE NORTHERN SIERRA FRONT... * Changes...None. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon and and Far Southern Lassen Counties. * Winds...Southwest 15 to 25 mph with gusts to 35 mph. * Humidity...10 to 16% * Duration...3 to 6 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
121 WWUS85 KREV 060421 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 921 PM PDT Fri Jun 5 2020 NVZ423-070300- /O.EXP.KREV.FW.W.0003.000000T0000Z-200606T0400Z/ /O.CON.KREV.FW.W.0004.200606T1700Z-200607T0300Z/ West Humboldt Basin in Pershing County- 921 PM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR THE WEST HUMBOLDT BASIN... * CHANGES...None. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County. * Winds...West to southwest 20 to 35 mph with gusts to 50 mph. * Humidity...12 to 20% Saturday. * Duration...5 to 10 hours * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-060530- /O.EXP.KREV.FW.W.0003.000000T0000Z-200606T0400Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Eastern Lyon, and Far Southern Lassen Counties- 921 PM PDT Fri Jun 5 2020 ...RED FLAG WARNING HAS EXPIRED FOR THE NORTHERN SIERRA FRONT... Red Flag conditions have diminished and the Warning has been allowed to expire. $$ NVZ429-070300- /O.CON.KREV.FW.W.0004.200606T1700Z-200607T0300Z/ Lahontan Basin including Churchill and Eastern Mineral Counties- 921 PM PDT Fri Jun 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAHONTAN BASIN... * CHANGES...None. * Affected Area...Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest 20 to 35 mph with gusts to 50 mph. * Humidity...10 to 20%. * Duration...5 to 10 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 4, 3:31 AM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 3:31 AM PDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Reno NV 331 AM PDT Thu Jun 4 2020 .SYNOPSIS... Temperatures remain well above average through Friday before a substantial cool down occurs this weekend into next week. A few thunderstorms remain possible today in the eastern Sierra with more widespread chances south of I-80 Friday. Strong gusty winds Saturday with chances for rain and snow showers along the cold front Saturday and Sunday. Freezing temperatures are possible Sunday night. && .SHORT TERM... A couple more warm days to finish off the week before another dramatic shift to colder weather returns for the weekend. Daytime high temperatures 10-15 degrees above average continue today as high pressure persists over the region. A cutoff area of low pressure off the Baja coast is forecast to slowly move inland as it is absorbed into a larger area of low pressure moving into the western U.S. this weekend. Winds will be breezy again today and Friday as strong surface gradients create our daily zephyr breeze. Upper level winds begin to pick up Friday as the cold front approaches. The strongest winds are expected on Saturday as the cold front approaches the region with widespread gusts of 35-45 mph. A few thunderstorms remain possible today along the higher terrain of the eastern Sierra and the Sweetwaters, but development is expected to be limited in intensity and coverage. Better chances for thunderstorms exist on Friday as the cutoff low pressure approaches, bringing some additional instability and forcing. The best chances will again be centered in Mono and Mineral counties with more isolated storms extending north to around I-80. A mix of faster moving drier storms and a few wetter storms are possible Saturday with stronger storms possible as shear increases. For more on the fire weather aspect see the Fire Weather section below. Much cooler temperatures are expected by Saturday as the cold front begins to move through the region. Rain and even some snow showers are expected along the front Saturday, mainly confined to the Sierra and northeast California. Snow levels could drop as low as 5000-6000 feet Saturday night, but accumulations are expected to be light with accumulations limited to higher elevations due to the warm ground temperatures. -Zach .LONG TERM...Next Week... The upper low will be moving across the area on Sunday with sufficient instability to produce extensive cloud cover and scattered showers (some pellet showers possible most areas as snow levels will be around 5000 feet to start the day). Some brief light snow accumulations are possible for Sierra passes around the Tahoe Basin northward to Fredonyer Summit and Cedar Pass in northeast CA. Any accumulation will quickly melt after 9 am given the time of year, thus any road impacts would be early Sunday morning. It will be unseasonably cool with all the clouds and brisk northwest winds. Highs will struggle to reach 50 degrees in the Sierra valleys and lower 60s for many lower elevations. If you have plans in the Sierra backcountry, be prepared for unusually cold temperatures (highs in the mid 20s to mid 30s). The trough is forecast to shift east Sunday night and Monday with showers ending, skies clearing and winds decreasing. Sunday night is going to be the coldest night of the period with freezes/light frosts continuing to look likely for all colder valleys (20-25 degrees in Sierra valleys and 27-32 degrees for colder lower elevation valleys). Preparations should be made to protect plants from the very cold temperatures Saturday night through Monday morning. A shortwave ridge will bring warmer and dry conditions Tuesday and Wednesday with light winds. Ensemble clusters continue to show another trough for late next week into the following weekend for another round of gusty winds and cooler temperatures. Spring is not letting up easily. Hohmann && .AVIATION... Gusty afternoon and evening zephyr winds will continue through Friday with strongest gusts 25-30 kts from the Sierra Front northward along Highway 395 and into northwest NV. Thunderstorms will remain isolated and confined mainly to the eastern Sierra in Mono County (10-15% chance at KMMH). On Friday, thunderstorm coverage will increase across Mono-Mineral Counties with isolated storms possible as far north as I-80, mainly along and east of Highway 95. Gusty outflow winds to 40-50 mph will be the primary impacts with stronger storms. A strong late season trough will bring a substantial increase in winds Saturday with widespread turbulence and periods of LLWS/rotors. Surface gusts 35-40 kts with ridge wind gusts to 70+ kts. Blowing dust may reduce visibility below one mile at times in western NV Saturday afternoon/early evening. Hohmann && .FIRE WEATHER... A trough over the Pacific Northwest has dipped far enough south to bring increasing ridge level winds to the Tahoe Basin/Sierra Front northward to the Oregon border. Gusts were currently around 40-45 mph on some of the higher peaks. Latest model data indicates these winds will likely continue through Friday as the trough remains nearly stationary. Heating in the Basin and Range will bring tightening thermal gradients each afternoon and combined with mixing of winds aloft, gusty surface winds are expected to develop in these areas each day with strongest winds across fire zones northern 420- 458-eastern 278. Several hours of near critical fire weather conditions from gusty winds and humidity levels 10-15% are possible between 2pm and 8 pm. Any fire starts will be capable of fast spreads where fuels are ready. Thunderstorms will remain very isolated across fire zones 421-274 this afternoon. Thunderstorm coverage increases Friday, with isolated storms pushing north along and east of Highway 95 and as far north as I-80. Storms will be more numerous and wetter for fire zones 421-274 with storms farther north a bit drier. Strong outflow winds to 40-50 mph will be the biggest threat for any fire starts. Hohmann && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:55 AM PDT | Fire Weather Watch | REV | Churchill, Lyon, Mineral, Pershing | 25 hr |
| Jun 4, 1:42 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 30 hr |
| Jun 4, 1:42 PM PDT | Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 54 hr |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.